Numerical simulation of a sphere moving down an incline with identical spheres placed equally apart

Chi Hai Ling, Chyan-Deng Jan, Cheng lung Chen, Hsieh Wen Shen

Research output: Chapter in Book/Report/Conference proceedingConference contribution

4 Citations (Scopus)

Abstract

This paper describes a numerical study of an elastic sphere moving down an incline with a string of identical spheres placed equally apart. Two momentum equations and a moment equation formulated for the moving sphere are solved numerically for the instantaneous velocity of the moving sphere on an incline with different angles of inclination. Input parameters for numerical simulation include the properties of the sphere (the radius, density, Poison's ratio, and Young's Modulus of elasticity), the coefficient of friction between the spheres, and a damping coefficient of the spheres during collision.

Original languageEnglish
Title of host publicationProceedings of Engineering Mechanics
PublisherPubl by ASCE
Pages764-767
Number of pages4
ISBN (Print)0872628671
Publication statusPublished - 1992
EventProceedings of the 9th Conference on Engineering Mechanics - College Station, TX, USA
Duration: 1992 May 241992 May 27

Other

OtherProceedings of the 9th Conference on Engineering Mechanics
CityCollege Station, TX, USA
Period92-05-2492-05-27

All Science Journal Classification (ASJC) codes

  • Civil and Structural Engineering
  • Architecture

Fingerprint

Dive into the research topics of 'Numerical simulation of a sphere moving down an incline with identical spheres placed equally apart'. Together they form a unique fingerprint.

Cite this